Barry, J. and Diggle, Peter J. (1995) Choosing the smoothing parameter in a Fourier approach to non-parametric deconvolution of a density estimate. Journal of Nonparametric Statistics, 4 (3). pp. 223-232. ISSN 1048-5252Full text not available from this repository.
In this note we derive a weighted non-linear least squares procedure for choosing the smoothing parameter in a Fourier approach to deconvolution of a density estimate. The method has the advantage over a previous procedure in that it is robust to the range of frequencies over which the model is fitted. A simulation study with different parametric forms for the densities in the convolution equation demonstrates that the method can perform well in practice. A truncated form of the estimator generally has a lower mean asymptotic integrated squared error than an alternative, continuously damped form, but the damped method gives better estimates of tail probabilities.
|Journal or Publication Title:||Journal of Nonparametric Statistics|
|Uncontrolled Keywords:||Deconvolution ; density estimation ; Fourier transform ; smoothing|
|Subjects:||Q Science > QA Mathematics|
|Departments:||Faculty of Science and Technology > Mathematics and Statistics|
Faculty of Health and Medicine > Medicine
|Deposited On:||11 Nov 2008 11:21|
|Last Modified:||27 Oct 2014 15:26|
Actions (login required)